MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility returned 31 new, packaged and unopened balloons with lot# 8yk.The reported event could not be confirmed.Six balloons were tested with an olympus bf-uc180f ultrasound scope.The balloons were applied onto the distal end of the scope one each at a time and found all 6 balloons were seated properly.Additionally, water was applied with a syringe to inflate the balloons; the balloons inflated properly with the water inside the balloon and no signs of leaks or air escaping while the balloons were filled with air and water.The cause of the reported event cannot be confirmed as there were no damage or abnormalities noted with the balloons and the used balloons were not returned.If additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.As a preventive measure, the instruction manual provides warning and cautions that states: never tie the elastic opening of both sides of the balloon with a thread.This may cause the balloon to rupture or detach from the distal end of the endoscope when inflating it, and could result in patient injury.Never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or detach from the distal end of the endoscope.Always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury.
 
Event or Problem Description
The manufacturer was informed that during an endobronchial ultrasound (ebus) procedure, five balloons broke when being inflated.The user facility reported there were no balloon fragments that broke off and fell inside the patient.The procedure was completed with a like device but from a different lot.There was no issue reported with the scope that was used.There was no treatment required and no adverse outcome to the patient reported.This is report 5 of 5.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8668028
Report Number2951238-2019-00906
Device Sequence Number11304919
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number8YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1